Tennessee, 2007Drought in Tennessee, September 1 to 30, 2007
September 1 to 30, 2007 · NWS MEG · 20 events in 20 counties and zones
Near normal rainfall during the month of September, relaxed the drought from extreme(D3) conditions over much of West Tennessee to severe conditions(D2). In addition, locations near the Tennessee River, the drought conditions relaxed from an exceptional(D4) to exceptional(D3).
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Near normal rainfall during the month of September, relaxed the drought from extreme(D3) conditions over much of West Tennessee to severe conditions(D2). In addition, locations near the Tennessee River, the drought conditions relaxed from an exceptional(D4) to exceptional(D3).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 1, 10:27 PM CST, 33 minutes earlier.
Area forecast discussion, Sep 1, 10:27 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 PM CDT SAT SEP 1 2007
.DISCUSSION...
A FINAL FORECAST UPDATE HAS BEEN ISSUED TO REMOVE POPS AND ADD IN
PATCHY FOG TO AREAS ALONG AND EAST OF THE INVERTED SURFACE TROUGH
WHERE DEWPOINTS ARE HOVERING NEAR 70 DEGREES AND RAIN HAS FALLEN.
UPDATES ALREADY SENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 72 94 72 94 / 10 10 10 10
MKL 64 92 63 91 / 10 10 10 10
JBR 64 93 64 95 / 0 10 10 10
TUP 67 91 69 92 / 10 10 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
JLH
Hazardous weather outlook, Sep 1, 7:18 PM CST, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
818 PM CDT SAT SEP 1 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-030330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
818 PM CDT SAT SEP 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JLH
Drought, Carroll
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Carroll forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.973, -88.450 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, Chester
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Chester forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.422, -88.613 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, Crockett
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Crockett forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.814, -89.139 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, Decatur
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Decatur forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.603, -88.109 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, Dyer
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Dyer forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.059, -89.414 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, Fayette
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Fayette forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.197, -89.414 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, Gibson
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Gibson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.997, -88.933 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, Hardeman
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.207, -88.993 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, Hardin
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Hardin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.199, -88.184 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, Haywood
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Haywood forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.583, -89.284 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, Henderson
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Henderson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.654, -88.388 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, Henry
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Henry forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.332, -88.301 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, Lake
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Lake forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.335, -89.493 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, Lauderdale
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Lauderdale forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.761, -89.631 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, Madison
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Madison forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.608, -88.838 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, McNairy
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- McNairy forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.175, -88.564 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, Obion
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Obion forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.358, -89.149 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, Shelby
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Shelby forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.184, -89.896 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, Tipton
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Tipton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.497, -89.759 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
Drought, Weakley
- When
- September 1, 11:00 PM CST to September 30, 10:59 PM CST
- Where
- Weakley forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.298, -88.718 (the zone’s center; the record gives no point)
An extreme drought(D3) relaxed to a severe drought(D2) over much of West Tennessee during September. For areas near the Tennessee River, the drought relaxed from exceptional(D4) to extreme(D3). Rainfall amounts for September ranged from about 2 inches below normal to around an inch above normal, which brought the yearly deficit to around 17 to 19 inches below normal. The drought impacted agricultural and hydrological interests. Burn bans also remained in effect across West Tennessee.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in California, September 1 to 3, 200718 deaths · 12 events
- Excessive Heat and Heat in California, September 1 to 4, 20075 deaths · 4 injured · 16 events
- Drought in Georgia, September 1 to 30, 2007$344 million · 97 events
- Wildfire in California, September 1 to 2, 200738 injured · 1 event
- Drought in Virginia, September 1 to 30, 2007$145 million · 17 events
- Drought in Illinois, September 1 to 30, 2007$66 million · 19 events
- Drought in Kentucky, September 1 to 30, 2007$48 million · 22 events
- Drought in North Carolina, September 1 to 30, 2007$85 million · 9 events
- Drought in Indiana, September 1 to 30, 2007$18 million · 6 events
- Drought in Missouri, September 1 to 30, 2007$12 million · 11 events
- Tornado and Flash Flood in California, September 1 to 3, 2007$275,000 · EF0 · 5 events
- Flood and Lightning Strikes in Florida, September 1, 2007$202,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58433, 58434, 58435, 58436, 58437, 58438, 58439, 58440, 58441, 58442, 58443, 58444, 58445, 58446, 58447, 58448, 58449, 58450, 58451, 58452.